• Betty1948's Avatar

    Betty1948 posted an update

    June 24, 2012 -- Since I was last here, I have sent my amazing son off to S. Korea for a year. He keeps up with me on FACEBOOK (Elizabeth A. Scott/Florida) as I post updates often. This is an open invitation to come there and join me.

    This is my 9th week since I began CHEMO. My Oncologist, Dr. Whorf, prescribed 3 cycles (3 weeks each) followed by Radiation beginning July 16th (7 weeks, 5 days a week for 20 min.). I have had some nausea & vomiting, but it has been minimal. The unrelenting DEHYDRATION has been difficult. My eyes and mouth are so dry, I am constantly sucking on ice, and my skin is very different than before. Right now my skin & mouth are "seeping" chemicals and the "metal" taste in my mouth makes eating difficult. MUSUSITIS (like severe Thrush) invaded my mouth, nose and throat which is a side-effect of the Chemo. The doctor ordered a mouthwash with Lidocaine in it to help with the discomfort. The fatigue is unimiginable. I consider myself very lucky. I have two people here (my daughter & a friend...both nurses) for support, & I am not fighting the battle of working additionally. I have no clue how people continue to work and take Chemo. I have a safe & comfortable place to recover. When I began CHEMO the mass (of Lymph Nodes) on the lower left side of my neck was estimated to be 6 cm (twice the size when I discovered the SQUAMOUS CELL CARSIMONA early Feb. 2012). Dr. Whorf predicted "Midway thru your 2nd Chemo, the mass SHOULD disappear." I admit, I had my misgivings and initially would have preferred to have it removed. I was "stonewalled" by all three specialists, who assurred me surgery was not needed. At that point I just had to have faith that they were right -- and it turned out they were. The mass has totally disappeared. I pray this is the best possible sign and take it as such. Of course, as predicted, on the 14th day after beginning Chemo, my hair fell out. I could not stand what was left, so my friend took clippers and shaved my head. It will take a year for it to look presentable, but it is a small price to pay to save my life.
    God Bless everyone in their own journey with their CANCER.

  • Betty1948's Avatar

    Betty1948 posted an update

    June 24, 2012 -- Since I was last here, I have sent my amazing son off to S. Korea for a year. He keeps up with me on FACEBOOK (Elizabeth A. Scott/Florida) as I post updates often. This is an open invitation to come there and join me.

    This is my 9th week since I began CHEMO. My Oncologist, Dr. Whorf, prescribed 3 cycles (3 weeks each) followed by Radiation beginning July 16th (7 weeks, 5 days a week for 20 min.). I have had some nausea & vomiting, but it has been minimal. The unrelenting DEHYDRATION has been difficult. My eyes and mouth are so dry, I am constantly sucking on ice, and my skin is very different than before. Right now my skin & mouth are "seeping" chemicals and the "metal" taste in my mouth makes eating difficult. MUSUSITIS (like severe Thrush) invaded my mouth, nose and throat which is a side-effect of the Chemo. The doctor ordered a mouthwash with Lidocaine in it to help with the discomfort. The fatigue is unimiginable. I consider myself very lucky. I have two people here (my daughter & a friend...both nurses) for support, & I am not fighting the battle of working additionally. I have no clue how people continue to work and take Chemo. I have a safe & comfortable place to recover. When I began CHEMO the mass (of Lymph Nodes) on the lower left side of my neck was estimated to be 6 cm (twice the size when I discovered the SQUAMOUS CELL CARSIMONA early Feb. 2012). Dr. Whorf predicted "Midway thru your 2nd Chemo, the mass SHOULD disappear." I admit, I had my misgivings and initially would have preferred to have it removed. I was "stonewalled" by all three specialists, who assurred me surgery was not needed. At that point I just had to have faith that they were right -- and it turned out they were. The mass has totally disappeared. I pray this is the best possible sign and take it as such. Of course, as predicted, on the 14th day after beginning Chemo, my hair fell out. I could not stand what was left, so my friend took clippers and shaved my head. It will take a year for it to look presentable, but it is a small price to pay to save my life.
    God Bless everyone in their own journey with their CANCER.

    1 Comment
    • DaveWaz's Avatar
      DaveWaz

      We are keeping you and your son in our prayers. It sound alike you have a great support system in place. Please let us know if we can help in any way.

      over 4 years ago
  • Betty1948's Avatar

    Betty1948 posted an update

    May 9, 2012
    I am a newly diagnosed patient with SQUAMOUS CELL CANCER.
    I am a 64 year old nurse.
    Today, I went to Blake Medical Arts Bldg. to 3rd floor (Suite 304) Cancer Resource Center, Bradenton, Florida. I was told they would help me, because I finished my first (of 3) cycles of Chemo and my hair is starting to fall out. (Yes! It will grow back when this is behind me.) My hair has always been thick and chestnut/auburn. I had no expectation about "coverings" for my bald head (I can't even imagine what THAT will look like!!!)....just hoped I could get some help. I was greeted by a welcoming volunteer (herself a 3 time cancer surviver). She brought me into a small room where there were MANY new wigs.....Pantene "Beautiful Length" Wigs. She found a gorgeous
    real hair wig for me that was an exact match (weight, thickness & color) for my real hair. I was amazed and grateful....I can't even express my thankfulness. I could not have afforded this wig if I had bought it. My daughter has donated her hair to Locks of Love several times. THANK YOU to everyone for this amazing gift

  • Betty1948's Avatar

    Betty1948 posted an update

    My computer had been down for maintainance & a new battery, so I am back.
    This has been an "eye opening" week. I completed the first round of Chemo &
    5-FU (a 96 hour drip with a fanny pack) on Monday, May 1. On Tuesday I went back 3 PM to get a Neulasta IM to boost my bone marrow's ability to product white cells. Wed. I had a blood test and saw Dr. Whorf who looked at my blood work (30 min. earlier) and declared that everything looked good. By now I am getting severe THRUSH in my mouth/neck -- horrible & miserable. Yes, I am told it is one of the side-effects of 5-FU and comprimises my entire digestive system.
    (Thank God I have not gotten nauseated!!) Doctor prescribed: Nystatin Oral Suspension 3 times a day...swish around mouth and swallow. It is an anti-fungal.
    It seems to be helping, but swallowing anything has taken on a new challenge.
    I have to choose carefully what I eat. I also now have a concockion called:
    MAGIC MOUTHWASH which consists of : Lidocaine & Benadryl mixed with MOM (for coating factor). You do NOT want to swallow this! The Lidocaine can cause Arythrymias. Did I mention the periodic diarrhea (which is tolerable) and the FATIGUE (which has nearly brought me to my knees). Fortunitely I am not working now, so TV is a great companion. I am lucky in that I live with one daughter (who is a nurse) and my good friend (who is a nurse). If I need help, it is just around the corner. For that I am most grateful.

  • Betty1948's Avatar

    Betty1948 posted an update

    April 26, 2012 -- My first day of Chemo.....I met with Loretta, Dr. Whorf's ARNP,
    to go over signing permission paperwork, following a review of ALL side-effects of the Chemo drugs, Taxotere, Cisplatinum & 5-FU. The side-effect could be mild to horrific, but I am NOT borrowing trouble. I won't assume any are going to happen....until they do. I was there 6 hours. In that time, the nurses pumped a minimum of 10 (various size) bags of IV solutions into my PICC Line. I found out very fast that I need my computer (free WIFI) or my MPV player -- no TV in sight.
    It is a big room with (approx.) 50 recliners and they tell you to settle in. Enevidually, you visit with those sitting around and beside you -- and you hear things that make you feel lucky.....lucky it's your first time there. he last thing was the pump that is plugged into your PICC Line for 96 hours of 5-FU. It is in a fanny pack I wear until 3 PM Monday. Then I wait 3 weeks and we do it all again...two more cycles.

  • Betty1948's Avatar

    Betty1948 wrote on KarenG_WN's wall

    Karen, I would be happy to share my journey in a (public) BLOG. I just do not understand how to move it to the "public" sector. I am posting on FACEBOOK.

    1 Comment
    • KarenG_WN's Avatar
      KarenG_WN

      Hi Betty,

      Thanks for your interest! We can't syndicate from Facebook posts. Some people have created blogs using blogspot.com or wordpress.com, or some other online blogging tool (they are mostly free!). If you are interested and need more info about getting that started, you can email me at kareng (at) whatnext (dot) com.

      Thanks!

      over 4 years ago